Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 20, 2019, 7:24 AM CDT for Washington County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2019, 7:24 AM CDT (12:24 UTC)
- Expired
- Jul 20, 2019, 8:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
County Washington County, AL
The radar
The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525
WWUS84 KMOB 201224
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
724 AM CDT Sat Jul 20 2019
ALZ051>053-MSZ067-076-201315-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
724 AM CDT Sat Jul 20 2019
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW...WASHINGTON...WEST CENTRAL CLARKE...
SOUTHEASTERN WAYNE AND NORTHERN GREENE COUNTIES UNTIL 815 AM CDT...
At 721 AM CDT, the strong thunderstorm was located 4 miles south of
Buckatunna, or 15 miles southeast of Waynesboro, moving southwest at
15 mph. Other strong storms were noted further to the northeast
toward Chatom and Grove Hill. Also moving southwest at 15 mph.
Wind gusts of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Chatom, Saint Stephens, Deer Park, Tibbie, Millry, State Line,
Buckatunna, Silas, Fruitdale, Coffeeville and Gilbertown.
LAT...LON 3168 8792 3114 8832 3114 8833 3113 8833
3111 8834 3111 8837 3142 8884 3144 8884
3189 8831
TIME...MOT...LOC 1221Z 045DEG 13KT 3148 8853
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 4:39 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 20, 4:39 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Mobile AL 439 AM CDT Sat Jul 20 2019 .NEAR TERM /Now Through Saturday night/...Expect another fairly active weather day across the area today as widespread showers and thunderstorms should again develop. Similar to yesterday, expect convective development to be beginning over the Gulf and near the coast by sunrise this morning, with a few showers and storms over interior areas before sunrise as well. Showers and storms will then develop and become more widespread over interior areas late in the morning and into the afternoon hours, especially for parts of southeast Mississippi and southwest Alabama. A very moist airmass, combined with daytime heating and left over outflow boundaries from the convection of the past 24 hours should support scattered to numerous showers and storms by late morning and continuing into the afternoon hours. All of the High-Res Convective Allowing Models are similar in showing the trend of widespread showers and storms today, most likely near the coast earlier in the morning and then over the interior western half of our forecast area late in the morning and into the afternoon hours. Went with categorical PoPs (around 80 percent) over the western half of the area today, with likely Pops (60 to 70 percent) elsewhere. Rain cooled air and lower projected CAPE's over the eastern portions of the forecast area may tend to limit convective coverage somewhat there, especially this afternoon. Over the western half of the area, models suggest MUCAPE's possibly reaching 2500 to near 3000 j/kg by mid to late morning, resulting in plenty of instability to support convection. Other parameters for severe convection are rather limited however as very little shear is noted, and no dry air aloft. However, due to expected strong updrafts and sufficient water loading, some of the storms could produce strong downdraft winds just as they did yesterday afternoon. Most data suggests that convection will diminish early in the evening, with only minimal coverages of showers and storms from mid evening and overnight. Will see a slight increase in coverage over Gulf waters late tonight. Due to extensive cloud cover and precipitation, went a little below guidance with today's max temperatures, with highs expected to range from the mid 80s west and coastal to around 90 degrees over eastern portions of the forecast area. Lows tonight expected to be in the lower 70s over all of the interior zones, mid 70s along the coast. 12/DS .SHORT TERM /Sunday Through Monday night/...Inverted mid-level trof axis aligned from the TN River Valley to off the southeast LA coast Sunday morning moves little during the day. Forcing within the trof feature operates on a deep layer moisture profile that remains mostly unchanged (PWATs ranging from 1.8 to 2.0 inches). The result is the formation of scattered to numerous showers and storms Sunday as the environment destabilizes. Some of the storms locally strong producing brief strong wind gusts, frequent lightning and locally heavy rains. Although cannot discount a few of the stronger storms possibly intensifying briefly to severe levels, weak 0-6 km shear magnitudes suggest the risk of widespread severe weather is low. Surface high pressure from the southwest Atlantic noses west over the northern Gulf coast and maintains a warm moist south to southwest flow to close out the weekend. To open up the new week, lowering mid level heights associated with a long- wave trof advance eastward across the upper Mid-West/Mid MS River Valley Monday morning. The trof amplifies as it dives across the Appalachians and Mid-South Monday night. Atypical for summer, the progression of the upper trof brings a well defined surface front into the deep south late in the short term. Chances of showers and storms to continue. Daily highs range from the upper 80s to lower 90s. Overnight lows in the lower to mid 70s interior to 75 to 80 closer to the coast. /10 .LONG TERM /Tuesday Through Friday/...Surface front sinks southeast, draped from the east coast to the upper TX coast Tuesday. With this orientation, the front will be aligned over the heart of the forecast area serving as a focus for enhanced ascent as deep moisture pools into the frontal circulation. Thus, showers and storm chances are favored to be likely to categorical Tuesday. Frontal boundary sinks a bit more to the southeast and becomes quasi- stationary near or just off the coast by Wednesday. Showers and storms look to be likely over the western FL panhandle to coastal Alabama and points offshore Wednesday and Thursday. Lower chances over the interior. Front potentially easing back northward to end the week with showers/storms likely over a larger part of the area. Considering the front, clouds and rain chances, daytime highs through much of the medium range look to stay in the 80s. Overnight lows may dip into the mid 60s over the northwest zones Wednesday and Thursday mornings. /10 && .MARINE...A high pressure ridge over the eastern and northern Gulf today will persist through Monday night with a light to occasionally moderate south to southwest flow continuing into the early part of next week. A weak trough of low pressure will continue over the interior southeast states. A cold front will move south toward and possibly into the marine area by Tuesday night or Wednesday, with a light west to northwesterly flow developing. Little change in seas early in the period, but perhaps a slight increase in winds in seas later in the period as the front approaches. Scattered showers and thunderstorms will remain a possibility through the period. 12/DS && .PRELIMINARY POINT TEMPS/POPS... Mobile 86 74 90 73 91 73 89 71 / 80 40 60 20 40 30 80 40 Pensacola 86 75 89 76 90 77 89 74 / 80 40 50 20 40 30 70 50 Destin 86 78 88 78 88 78 88 76 / 70 40 40 30 30 20 60 50 Evergreen 87 72 93 73 93 73 90 71 / 70 30 40 20 40 30 80 40 Waynesboro 86 71 89 72 89 72 84 67 / 80 30 60 20 50 40 70 40 Camden 87 72 90 73 91 72 86 69 / 70 30 40 20 40 50 70 40 Crestview 89 72 91 72 92 72 90 71 / 70 30 40 20 40 20 80 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 20, 5:36 AM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 536 AM CDT Sat Jul 20 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-211045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 536 AM CDT Sat Jul 20 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. The probability for hazardous weather is low. However a few storms today could produce wind gusts up to around 35 to 45 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-211045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 536 AM CDT Sat Jul 20 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. The probability for hazardous weather is low. However, a few storms today could produce locally higher winds and waves. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for hazardous weather is low.
In the hours before
Special weather statement, Jul 20, 4:30 AM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
430 AM CDT Sat Jul 20 2019
ALZ265-201015-
Mobile Coastal AL-
430 AM CDT Sat Jul 20 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... UNTIL
515 AM CDT...
At 429 AM CDT, the strong thunderstorm was located 11 miles west of
Dauphin Island. This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Dauphin Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers. Seek shelter if you see a waterspout
moving towards shore.
&&
LAT...LON 3025 8817 3026 8813 3030 8814 3029 8813
3029 8812 3026 8809 3026 8810 3025 8808
3024 8823 3023 8831
TIME...MOT...LOC 0929Z 150DEG 2KT 3022 8830Special weather statement, Jul 20, 5:20 AM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
520 AM CDT Sat Jul 20 2019
ALZ265-201115-
Mobile Coastal AL-
520 AM CDT Sat Jul 20 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... UNTIL
615 AM CDT...
At 520 AM CDT, the strong thunderstorm was located 7 miles west of
Dauphin Island. This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Dauphin Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers. Seek shelter if you see a waterspout
moving towards shore.
&&
LAT...LON 3023 8831 3024 8822 3026 8813 3030 8814
3029 8813 3029 8812 3026 8809 3026 8810
3025 8809 3025 8808 3024 8808
TIME...MOT...LOC 1020Z 291DEG 2KT 3023 8823Special weather statement, Jul 20, 5:45 AM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Mobile AL 545 AM CDT Sat Jul 20 2019 ALZ051>053-261-262-MSZ076-201145- Clarke AL-Baldwin Inland AL-Choctaw AL-Washington AL- Mobile Inland AL-Greene MS- 545 AM CDT Sat Jul 20 2019 ...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN MOBILE...SOUTH CENTRAL CHOCTAW...NORTHWESTERN BALDWIN... WASHINGTON...WESTERN CLARKE AND NORTHEASTERN GREENE COUNTIES UNTIL 645 AM CDT... At 544 AM CDT, the strong thunderstorm was located over Saint Stephens, or 10 miles northeast of Chatom, moving south at 10 mph. Wind gusts of 30 to 40 mph will be possible with this storm. Locations impacted include... Jackson, Citronelle, Chatom, Leakesville, Saint Stephens, Wagarville, Leroy, Deer Park, Tibbie, Calvert, Mount Vernon, Millry, Fruitdale, Coffeeville, McIntosh and Movico. LAT...LON 3190 8777 3102 8786 3116 8862 3200 8810 TIME...MOT...LOC 1044Z 013DEG 8KT 3153 8810
Special weather statement, Jul 20, 5:57 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
557 AM CDT Sat Jul 20 2019
ALZ266-FLZ202-201200-
Baldwin Coastal AL-Escambia Coastal FL-
557 AM CDT Sat Jul 20 2019
...CLUSTERS OF THUNDERSTORM WILL AFFECT THE FOLLOWING
COUNTIES...SOUTH CENTRAL BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES
UNTIL 700 AM CDT...
At 556 AM CDT, clusters of thunderstorms were located 5 miles south
of Gulf Shores, moving north at 10 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Orange Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers. Seek shelter if you see a waterspout
moving towards shore.
&&
LAT...LON 3024 8795 3026 8794 3024 8790 3025 8784
3026 8777 3029 8775 3031 8761 3031 8757
3030 8755 3032 8755 3032 8752 3031 8750
3033 8744 3035 8726 3032 8739 3032 8719
3031 8737 3023 8783 3022 8803
TIME...MOT...LOC 1056Z 165DEG 7KT 3017 8766Special weather statement, Jul 20, 7:24 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
724 AM CDT Sat Jul 20 2019
ALZ051>053-MSZ067-076-201315-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
724 AM CDT Sat Jul 20 2019
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW...WASHINGTON...WEST CENTRAL CLARKE...
SOUTHEASTERN WAYNE AND NORTHERN GREENE COUNTIES UNTIL 815 AM CDT...
At 721 AM CDT, the strong thunderstorm was located 4 miles south of
Buckatunna, or 15 miles southeast of Waynesboro, moving southwest at
15 mph. Other strong storms were noted further to the northeast
toward Chatom and Grove Hill. Also moving southwest at 15 mph.
Wind gusts of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Chatom, Saint Stephens, Deer Park, Tibbie, Millry, State Line,
Buckatunna, Silas, Fruitdale, Coffeeville and Gilbertown.
LAT...LON 3168 8792 3114 8832 3114 8833 3113 8833
3111 8834 3111 8837 3142 8884 3144 8884
3189 8831
TIME...MOT...LOC 1221Z 045DEG 13KT 3148 8853The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:27 AM CDT | Special Marine Warning | MOB | 63 min | |
| Jul 20, 5:45 AM CDT | Special Weather Statement | MOB | Clarke, Washington | 60 min |
| Jul 20, 6:39 AM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke, Washington | 2 hr |
| Jul 19, 7:34 PM CDT | Special Weather Statement | MOB | Okaloosa | 26 min |
| Jul 20, 5:57 AM CDT | Special Weather Statement | MOB | Escambia | 63 min |
| Jul 20, 4:30 AM CDT | Special Weather Statement | MOB | Jackson | 45 min |
| Jul 20, 5:20 AM CDT | Special Weather Statement | MOB | Jackson | 55 min |
| Jul 20, 10:07 AM CDT | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.